MAUDE Adverse Event Report: ARTHROCARE CORP. WEREWOLF ENT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. WEREWOLF ENT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 72290144
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an ent procedure, the saline pump handle of the werewolf controller broke off.The procedure was successfully completed with a surgical delay greater than 30 minutes using a back-up device.No patient complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference case-(b)(4).
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).The reported device was not returned to the designated complaint unit for independent evaluation, thus functional testing could not be performed.It was determined the device did not contribute to the reported event.Visual inspection of the customer provided pictures shows a werewolf stored in a case with the werewolf pump handle broken off.A review of risk management files found that the reported failure was documented appropriately.A review of the device history records show there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review found similar reported events.The complaint was confirmed and the root cause was associated with unintended use of the device.Factors that could contributed to the reported event include rough handling of the pump door handle or hitting the handle with an external object.No containment or corrective actions are recommended at this time.

Brand Name
WEREWOLF ENT
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13525207
Report Number3006524618-2022-00057
Device Sequence Number5285540
Product Code GEI
UDI-Device Identifier00885556739624
UDI-Public00885556739624
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K202006
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72290144
Device Catalogue Number72290144
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2022
Supplement Date Received by Manufacturer03/31/2022
Initial Report FDA Received Date02/14/2022
Supplement Report FDA Received Date04/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown